MAUDE Adverse Event Report: ZIMMER GMBH BLUNT TIP SCREW, ÿ 4X36MM; TRAUMA, INSTRUMENTS.

ZIMMER GMBH BLUNT TIP SCREW, ÿ 4X36MM; TRAUMA, INSTRUMENTS.
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that seven weeks port-implantation, surgeon found #2 proximal screw was backed out from the proper position.The surgeon keeps an eye on the patient condition as well as no revision will be planned so far.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).D4: product id was provided for four screws however, it is unknown which of the five screws has migrated.Therefore, the migrated screw could be any of the following: 47248603640 - blunt tip screw, ã¿ 4x36mm - 3183243.Udi: (b)(4).Manufacturing date: nov 16, 2023.Expiration date: nov 16, 2028.47248604640 - blunt tip screw, ã¿ 4x46mm - 3173393.Udi: (b)(4).Manufacturing date: sep 7, 2023, expiration date: sep 7, 2028, 47248604840 - blunt tip screw, ã¿ 4x48mm - 3149865, udi: (b)(4).Manufacturing date: mar 6, 2023, expiration date: mar 6, 2028.47248604840 - blunt tip screw, ã¿ 4x48mm - 3181310 , udi: (b)(4).Manufacturing date: nov 6, 2023, expiration date: nov 6, 2028.47248605840 - ann blunt tip screw 4x58mm - 3176659.Udi: (b)(4).Manufacturing date: oct 13, 2023 expiration date: oct 13, 2028 d10: 47249616011 - proximal humerus, right, ã¿ 11x160mm - 3177556 47248604640 - blunt tip screw, ã¿ 4x46mm - 3173393 47248604840 - blunt tip screw, ã¿ 4x48mm - 3149865 47248604840 - blunt tip screw, ã¿ 4x48mm - 3181310 47248605840 - blunt tip screw, ã¿ 4x48mm - 3176659 47248613240 - cortical bone screw - 3173383 47248613440 - cortical bone screw - 3081959 47248801105 - affixus ph nl cap 11x5mm - 3010716 g2: report source japan.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h10, h11 no product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of complaint histories identified additional similar complaints for the reported products and additional similar complaints for the reported part and lot combinations.Medical records were not provided.It can be assumed that multiple contributing factors, related to either patient condition and behavior or implantation procedure, contributed to the migration of the screws.If and to what extent any of these aspects may have influenced the migration of the screw remains unknown.An additional deeper investigation was performed which identified the design limitation of the corelock mechanism of the affixus nail as a potential contributing factor.As part of the deeper investigation, a scientific literature search was conducted and a systematic review of the outcome of intramedullary nailing for acute proximal humerus fracture showed that screw migration and perforation into the joint is the second most common complication following secondary loss of reduction.In addition, scientific literature of competitor and predicate devices were assessed.This review has shown that the affixus® natural nail® proximal humeral system performs better and/or in equal range in comparison with legally marketed similar devices.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BLUNT TIP SCREW, ÿ 4X36MM
Common Device Name
TRAUMA, INSTRUMENTS.
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19681751
Report Number0009613350-2024-00278
Device Sequence Number6851469
Product Code HSB
UDI-Device Identifier00889024505421
UDI-Public(01)00889024505421(17)281116(10)3183243
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47248603640
Device Lot Number3183243
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer07/25/2024
Initial Report FDA Received Date07/05/2024
Supplement Report FDA Received Date08/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Patient SexMale